MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OQY INTRAUTERINE BALLOON
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, following delivery, a cook bakri postpartum balloon with rapid instillation components was used for treatment of postpartum hemorrhage [pph].Prior to placement of the balloon, the patient experienced an estimated blood loss of 320 ml, 2 hours postpartum, as found the mother's vaginal bleeding did not stop, bleeding about 500 ml, given immediate massage of the uterus, and medication.The balloon was placed into the uterine cavity, and injected with saline solution when leaking was noted.The patient lost 200 ml after the device failure, totaling 1020ml.The device was replaced immediately with another device to complete the procedure.After surgical exploration, infusion, blood transfusion and other treatments, the patient was transferred to the icu for further treatment.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested but is unavailable at this time.
 
Additional Manufacturer Narrative
E3: customer occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation as reported, following delivery, a cook bakri postpartum balloon with rapid instillation components was used for treatment of postpartum hemorrhage [pph].Prior to placement of the balloon, the patient experienced an estimated blood loss of 320 ml, 2 hours postpartum, as found the mother's vaginal bleeding did not stop, bleeding about 500 ml, given immediate massage of the uterus, and medication.The balloon was placed into the uterine cavity and injected with saline solution when leaking was noted.The patient lost 200 ml after the device failure, totaling 1020ml.The device was replaced immediately with another device to complete the procedure.After surgical exploration, infusion, blood transfusion and other treatments, the patient was transferred to the icu for further treatment.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and device master record (dmr) were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for this incident.A complaint history database search showed two other related complaints associated with the failure mode for the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20736349
Report Number1820334-2024-01523
Device Sequence Number8362680
Product Code OQY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261220(10)15814115
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15814115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date04/16/2025
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale